Medindia

X

Post-operated Cataract Patients Lose Eyes

by VR Sreeraman on  September 30, 2006 at 7:54 PM Indian Health News   - G J E 4
Post-operated Cataract Patients Lose Eyes
Orissa: Two of at least 15 people who had undergone cataract operation in Orissa recently had to lose one of their eyes after they suffered from severe post-operative complications, an official said Friday.
Advertisement

A team of ophthalmologists conducted cataract surgery on a few senior citizens at the neighbouring Deogarh town on Sep 13 in a free health camp organised under the aegis of National Blindness Control Programme.

Advertisement
However, at least four of the patients were rushed to Veer Surendra Sai Medical College Hospital (VSS) at Burla town in Sambalpur district after they suffered from intense pain on their operated eyes.

"We removed an eye each from Padmini Mohapatra, 75 and Sambaru Mohapatra, 65, after we detected chronic infection," D.N. Bhuyan, head of the department of ophthalmology at the VSS told IANS.

"The other two people are now under our observation," he said.

"They have been given antibiotics. If it does not work, we may need to remove their operated eyes," the ophthalmologist added.

State Chief Minister Naveen Patnaik has ordered a probe into the incident and said a team of ophthalmologists will examine the eyes of all people who were operated.

The state government will also bear all the medical expenses of the operated people if they require further treatment, the chief minister added.

Source: IANS
SRM
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions
my mother undergo a cataract surgery and swell after 2 days from operation. It was found it that the swelling was due to her diabetes which was not known before the operation. Ultramox, forgram IV has been administered. Now she is taking ultramox after 5 days in the hospital. Is there any any chance for her to see again? Please reply experts. Am worried 'bout her situation coz her other unoperated eye could no longer see.
guest Friday, October 31, 2008
MAXIDEX WARNING
I had eye surgery and in the post-op pack was MAXIDEX (dexamethasone) drops by Alcon Labs. Two days later I was BLIND Iyher complications are optic nerve damage, corneal damage and secondary infection


guest Wednesday, March 12, 2008

You May Also Like

Advertisement
View All